Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 9, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Apr 25, 2008, 7:11 PM CDT for Forest County, Vilas County, Wisconsin. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2008, 7:11 PM CDT (00:11 UTC)
- Expired
- Apr 25, 2008, 8:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
Counties Forest County, WI, Vilas County, WI
The radar
The Marquette radar (KMQT), 131 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 7:15 PM CDT | HAIL 1.75 | 5 Ne Eagle River, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.2 hours before the alert went out and 375 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 260012
SVRGRB
WIC041-125-260115-
/O.NEW.KGRB.SV.W.0009.080426T0011Z-080426T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
711 PM CDT FRI APR 25 2008
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN VILAS COUNTY IN NORTH CENTRAL WISCONSIN...
NORTHWESTERN FOREST COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 815 PM CDT
* AT 707 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS
STORM WAS LOCATED 14 MILES SOUTH OF PHELPS....OR 7 MILES SOUTHEAST
OF EAGLE RIVER....AND MOVING NORTH AT 51 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EAGLE RIVER AROUND 715 PM...
PHELPS AROUND 730 PM...
RURAL FOREST COUNTY WEST OF ALVIN AT 730 PM
THIS STORM HAS PRODUCED DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL AND
MAY DO SO AGAIN. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4623 8952 4615 8908 4606 8887 4604 8873
4602 8872 4586 8881 4599 8971
TIME...MOT...LOC 0011Z 213DEG 44KT 4590 8908
$$
ECKBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 4:27 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 25, 4:27 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 427 PM CDT FRI APR 25 2008 .SHORT TERM...TONIGHT AND SATURDAY. SATELLITE...RADAR AND SURFACE OBSERVATIONS ALL INDICATED A COLD FRONT EXTENDING SOUTH FROM A LOW IN WESTERN WISCONSIN. AND A WARM FRONT EXTENDED EAST OF THE LOW TO LAKE MICHIGAN. TEMPERATURES IN THE WARM SECTOR OF THE SYSTEM WERE AROUND 70 DEGREES WITH DEW POINTS NEAR 60 AT 21Z...AND THERE WAS A LINE OF THUNDERSTORMS FROM CENTRAL WISCONSIN TO EASTERN MISSOURI. SEVERE STORMS ARE POSSIBLE WITH THIS LINE OF THUNDERSTORMS AND THERE IS THE POTENTIAL FOR TORNADOES THROUGH EARLY EVENING IN THE STRONG SHEAR ENVIRONMENT. ONCE THE FRONT PASSES THROUGH THE STATE...ONLY SOME WRAP AROUND PRECIPITATION IS EXPECTED THROUGH SATURDAY. A MIX OF RAIN AND SNOW IS POSSIBLE IN THE NORTH BY LATE TONIGHT IN STRONG COLD ADVECTION. THE AIRMASS APPEARS COLD ENOUGH FOR SNOW THERE SATURDAY MORNING...BUT ADDED A MIX WITH RAIN AS TEMPERATURES WARM UP A BIT DURING THE DAY. .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY. FORECAST FOCUS CONTINUES TO BE ON A SURFACE SYSTEM THAT IS EXPECTED TO PASS SOUTHEAST OF WISCONSIN SUNDAY. GFS...NAM AND ECMWF ALL HAD THE LOW MOVING ALONG THE OHIO RIVER VALLEY. THAT PATH WOULD RESULT IN PRECIPITATION MAINLY FALLING TO THE SOUTH OF THE FORECAST AREA. PRECIPITATION CHANCES REMAIN IN THE FORECAST UNTIL THE MID LEVEL TROUGH AXIS MOVES EAST OF THE STATE. ALTHOUGH THERE IS PLENTY OF COLD AIR IN PLACE...PRECIPITATION TYPE COULD BE RAIN OR A MIX OF RAIN AND SNOW AS BOUNDARY LAYER TEMPERATURES WARM UP. A RIDGE BUILDS INTO THE REGION AROUND THE MIDDLE OF THE WEEK...RESULTING IN SOME DRY WEATHER BEFORE THE APPROACH OF THE NEXT SYSTEM BRINGS ANOTHER CHANCE OF PRECIPITATION. && .AVIATION...CONVECTION BECAME MORE WIDESPREAD THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. CIGS WERE MVFR IN CENTRAL WI AND IFR OVER MOST OF THE REST OF THE AREA. CIGS FALL INTO THE IFR CATEGORY BEHIND THE COLD FRONT THIS EVENING AS WINDS SHIFT TO SOUTHWEST. && .MARINE...WITH INCREASING GRADIENT AFTER FROPA...SCA HAS BEEN ISSUED FOR THE LAKESHORE AND BAY THIS EVENING THROUGH EARLY SATURDAY EVENING. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && MG/MG
Hazardous weather outlook, Apr 25, 11:46 AM CDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1146 AM CDT FRI APR 25 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-261415- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1146 AM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING...GENERALLY SOUTH OF AN IRON MOUNTAIN TO MERRILL LINE. A LOW PRESSURE SYSTEM TRACKING OVER NORTHERN WISCONSIN WILL DRAG A COLD FRONT OVER THE STATE. A FEW STORMS MAY CONTAIN LOCALLY HEAVY RAINFALL ALONG WITH GUSTY WINDS AND HAIL. THE POTENTIAL FOR SEVERE STORMS WILL INCREASE THIS AFTERNOON IF SIGNIFICANT BREAKS IN THE CLOUD COVER DEVELOP...LEADING TO A MORE UNSTABLE AIR MASS. IF THIS DOES OCCUR...LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. AREAS OF DENSE FOG WILL CONTINUE TO REDUCE VISIBILITIES TO BELOW ONE QUARTER OF A MILE AT TIMES NEAR LAKE MICHIGAN THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LMZ521-522-541>543-261415- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1146 AM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE FORECAST AREA THIS AFTERNOON AND EVENING. A LOW PRESSURE SYSTEM TRACKING OVER NORTHERN WISCONSIN WILL DRAG A COLD FRONT OVER THE STATE. A FEW STORMS MAY CONTAIN LOCALLY HEAVY RAINFALL ALONG WITH GUSTY WINDS AND SMALL HAIL. THE POTENTIAL FOR SEVERE STORMS WILL INCREASE TODAY IF SIGNIFICANT BREAKS IN THE CLOUD COVER DEVELOP...LEADING TO A MORE UNSTABLE AIR MASS. IF THIS DOES OCCUR...LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. AREAS OF DENSE FOG WILL CONTINUE TO REDUCE VISIBILITIES TO LESS THAN ONE QUARTER OF A MILE AT TIMES OVER THE COASTAL WATERS INTO THIS EVENING. COOLER AND DRIER WILL CAUSE THE FOG TO LIFT LATER TONIGHT. WINDS AND WAVES HAZARDOUS TO SMALL CRAFT MAY DEVELOP LATE TONIGHT IN THE WAKE OF A STRONG COLD FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE EXPECTED SATURDAY BEFORE DIMINISHING SATURDAY EVENING. ECKBERG
In the hours before
Local storm report, Apr 25, 5:55 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
555 PM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL WINCHESTER 44.20N 88.66W
04/25/2008 E1.00 INCH WINNEBAGO WI LAW ENFORCEMENT
&&
BERSCHLocal storm report, Apr 25, 6:00 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
600 PM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL HATLEY 44.88N 89.33W
04/25/2008 E1.00 INCH MARATHON WI TRAINED SPOTTER
&&
BERSCHLocal storm report, Apr 25, 6:09 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
609 PM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL MARATHON CITY 44.95N 89.84W
04/25/2008 E1.75 INCH MARATHON WI LAW ENFORCEMENT
&&
BERSCHLocal storm report, Apr 25, 6:43 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
643 PM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND GST GREEN BAY 44.51N 88.00W
04/25/2008 M51 MPH BROWN WI OFFICIAL NWS OBS
&&Local storm report, Apr 25, 6:56 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
656 PM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TSTM WND DMG APPLETON 44.26N 88.40W
04/25/2008 OUTAGAMIE WI LAW ENFORCEMENT
3 TREES DOWNED.
0644 PM HAIL IRMA 45.34N 89.66W
04/25/2008 E1.75 INCH LINCOLN WI LAW ENFORCEMENT
GOLFBALL SIZE HAIL AT HWY K AND HWY 51.
&&
BERSCHLocal storm report, Apr 25, 7:01 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
701 PM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL TOMAHAWK 45.46N 89.73W
04/25/2008 E4.25 INCH LINCOLN WI AMATEUR RADIO
AT HWY 86 AND HWY D.
&&
BERSCHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:16 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Vilas | 37 min |
| Apr 25, 7:51 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 19 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.